MAUDE Adverse Event Report: CONMED CORPORATION RASP LIBERATOR KNIFE II, 4.75X149MM; ARTHROSCOPIC RASP

CONMED CORPORATION RASP LIBERATOR KNIFE II, 4.75X149MM; ARTHROSCOPIC RASP
Model Number 25.50016
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is confirmed.Evaluation found the tip of the rasp liberator knife broken off.The broken piece was returned for evaluation and is approximately 0.340 inches long.Also found damage on the handle end.Inspection was performed and could not find any discrepancies with critical dimensions.This is a technique-dependent device and the most likely cause of this failure is user-related.Suspect that excessive force was used that caused the tip of the rasp liberator knife to break off and suspect that the device was dropped during use due to damage of the handle.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 1 complaint regarding 1 device for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; not to use excessive force on instruments to avoid damage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the 25.50016, liberator rasp, broke during a bankart procedure.The tip was retrieved from the patient using arthroscopic graspers.The surgery was completed as planned.There was a delay in surgery, though the delay time was not reported.The procedure was completed using another rasp.Pictures were provided of the broken instrument.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
RASP LIBERATOR KNIFE II, 4.75X149MM
Common Device Name
ARTHROSCOPIC RASP
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8453541
Report Number1017294-2019-00033
Device Sequence Number18921047
Product Code HTR
UDI-Device Identifier10845854024478
UDI-Public(01)10845854024478(11)181220(10)986015
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25.50016
Device Catalogue Number25.50016
Device Lot Number986015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1